MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-38
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.In this case, it is likely the device interacted with the mildly calcified, moderately tortuous lesion during advancement, as resistance was noted, resulting in the reported failure to advance.Further interaction with the challenging anatomy during retraction of the device, as resistance was again noted, likely kinked the shaft, causing the reported deformation due to compressive stress, resulting in the reported difficult to remove.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, moderately tortuous lesion in the right coronary artery (rca).A non-abbott guide wire (gw) was advanced to the lesion and plain old balloon angioplasty (poba) was completed with an unspecified 2.5mm balloon.A 3x38mm xience skypoint drug eluting stent (des) was then advanced with resistance from the anatomy and could not reach the target lesion.Upon removal of the des, resistance was noted with the anatomy and a kink in the shaft was observed.The procedure was completed, as is.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12721314
Report Number2024168-2021-09733
Device Sequence Number1364024
Product Code NIQ
UDI-Device Identifier08717648233289
UDI-Public08717648233289
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model Number1804300-38
Device Catalogue Number1804300-38
Device Lot Number1030241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JR4.0